Very low BP (77/44) while exercising

Hi Again,

I will try to supply you with as much info as I can. I had a cardiac ablation for reducing false beats in myheart on 06-10-19. Initial count was 22,000 per day.

I am down to 3,900 presently with the use of flecainide. I had a pacemaker put in on the same day as the ablation. Base of 80 , max of 130.

I was always athletic with hockey (35 yrs) , power lifting ( 500 lb squats) , tennis, softball, etc. I bring on this drop of BP when I start to do light exercise.

Dr says don't exercise, I have presently dropped this person . I am getting a cardiologist from BGH, Boston, Ma.

Has anyone experienced this type of a problem and had it resolved?

Thanks for your feedback--- I know that these questions and answers are a great source of quality information to our readers.

thanks again, Semperfi Fi!!!

male, 86yrs old, looking to hit 100


4 Comments

good luck

by Tracey_E - 2020-03-04 16:15:16

No experience with your partricular problem but have personally experienced a huge difference among doctors in their attitude toward activity and their willingness to go the extra mile to make sure we can do what we want. If one isn't helping, never be shy about shopping for another. I've found that doctors who are very active themselves are the ones who get it, who see the value in staying fit, and therefore are most willing to find the answers. Good luck finding one. 

ECTOPIC BEATS

by Gemita - 2020-03-05 13:29:11

I suffer from low blood pressure.  I see you are still on Flecainide for your "false beats" even though you had an ablation for them.  Are you on any other medication, like a beta blocker, too ??  Sometimes our medication can adversely affect our ability to exercise and this is one area where you could perhaps question your doctors and ask for a review of your medication.   Flecainide both lowered my heart rate and blood pressure and since stopping Flecainide, my blood pressure has recovered (well at least improved).

When I get frequent ectopic beats and other arrhythmias, my exercise tolerance is definitely poor and I find even short periods of exertion can make me breathless and unable to push through with my activities.  When my heart is beating in normal sinus rhythm I am fine and able to carry out most activities.  Make sure your electrolytes are okay, and drinking plenty of water to keep well hydrated will help with ectopics.  Supplemental magnesium may help reduce ectopics too (it does for some) but clear with your doctor first.

86 yrs young - you have some way to go yet

Low B.P.

by Sgtsemperfi - 2020-03-06 08:42:21

Thanks for your feedback. I will explore the info you have provided. I am always looking for ways to improve. I will keep everyone posted.presently in Fl. ( snowbird) . Will see dr. In May. Enjoy your day---we still have a lot of life left to live.  SEMPERFI FI.    r.a.h.

Low BP

by Dave H - 2020-03-07 16:03:50

Over the past months, I've "played" with changing drugs to address my low BP and tiredness.  Tried Entresto then dumped it due to its lowering BP even more. Back on Lisinopril (5mg a day) - I want to dump it also, but Doc fights this want. Lowered my dose of Metoprolol to 50mg at bedtime.  BPH drugs (tamsulosin, alfusozin) also will cause low BP but for me, alfusozin works. My typical BP is 88/56 no matter what I'm doing.

BTW: I'm not an ex-Jarhead but I helped our birds USAF medic treat a number of youse guys way back in time!

You know you're wired when...

Your life has spark.

Member Quotes

I swim, scuba, garden, hike, climb, workout, play with the kids, play tennis, baseball, basket ball and rollerblade with mine with no problem.